Alert archive / South Dakota / Winter Storm Warnings in 2020
Winter Storm Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this winter storm warning at Feb 8, 2020, 10:28 AM CST for 15 counties in South Dakota. It took effect at Feb 8, 2020, 3:00 PM CST. It was in force for 16 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 8, 2020, 10:28 AM CST (16:28 UTC)
- In effect from
- Feb 8, 2020, 3:00 PM CST
- Expired
- Feb 9, 2020, 7:05 AM CST
- In force
- 16 hr
- Issued by
- NWS Aberdeen, SD
Counties Clark County, SD, Codington County, SD, Corson County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hyde County, SD, Potter County, SD, Spink County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 61 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 8, 10:50 PM CST | SNOW 3 | Faulkton, SD | RELAYED VIA SOCIAL MEDIA. STILL SNOWING. |
| Feb 8, 11:35 PM CST | SNOW 3.5 | Redfield, SD | STILL SNOWING. |
| Feb 8, 11:56 PM CST | SNOW 5 | Redfield, SD | STILL SNOWING. |
| Feb 9, 1:00 AM CST | SNOW 4 | Clear Lake, SD | STILL SNOWING. |
| Feb 9, 2:30 AM CST | HEAVY SNOW 6 | Estelline, SD | REPORT ON SOCIAL MEDIA SAYING EASILY 6 INCHES OR MORE. STILL SNOWING. |
| Feb 9, 6:00 AM CST | SNOW 5.1 | Clark, SD | CO-OP OBSERVER STATION CAKS2 CLARK. |
| Feb 9, 7:00 AM CST | HEAVY SNOW 2.5 | Turton, SD | COOP OBSERVATION. |
| Feb 9, 7:00 AM CST | HEAVY SNOW 3 | Mellette, SD | 2 TO 3 INCHES OF SNOW. |
| Feb 9, 7:00 AM CST | SNOW 5 | 9 N Holabird, SD | COCORAHS STATION SD-HY-8 HOLABIRD 8.5 N. |
| Feb 9, 7:00 AM CST | HEAVY SNOW 8.9 | 1 Wnw Hayti, SD | 0.47 INCHES LIQUID. 24 HOUR REPORT. |
| Feb 9, 7:00 AM CST | HEAVY SNOW 14 | 3 Nnw Estelline, SD | |
| Feb 9, 7:00 AM CST | HEAVY SNOW 14 | 7 Ene Castlewood, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS43 KABR 081628 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1028 AM CST Sat Feb 8 2020 SDZ003-015-090030- /O.UPG.KABR.WW.Y.0007.200208T2100Z-200209T1200Z/ /O.NEW.KABR.WS.W.0002.200208T2100Z-200209T1500Z/ Corson-Dewey- Including the cities of Indian Memorial Rec Area, Wakpala, Thunder Hawk, Laplant, Promise, Parade, and Ridgeview 928 AM MST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. Winds gusting as high as 35 mph causing areas of blowing snow. * WHERE...Corson and Dewey Counties. * WHEN...From 2 PM this afternoon to 8 AM MST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ SDZ016>020-022-023-034-036-037-090030- /O.UPG.KABR.WS.A.0002.200209T0000Z-200209T1800Z/ /O.NEW.KABR.WS.W.0002.200209T0000Z-200209T1800Z/ Potter-Faulk-Spink-Clark-Codington-Hamlin-Deuel-Sully-Hyde-Hand- Including the cities of Gettysburg, Hoven, Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Stephan, Highmore, Ames, and Miller 1028 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 10 inches. Winds gusting as high as 35 mph causing areas of blowing snow. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...From 6 PM this evening to noon CST Sunday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ SDZ009-010-021-090030- /O.NEW.KABR.WS.W.0002.200209T0000Z-200209T1800Z/ Walworth-Edmunds-Grant- Including the cities of Indian Creek Rec Area, Mobridge, Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, Bowdle, Deerfield Colony, Loyalton, and Milbank 1028 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Walworth, Edmunds and Grant Counties. * WHEN...From 6 PM this evening to noon CST Sunday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ MNZ039-046-SDZ004>008-011-090030- /O.EXB.KABR.WW.Y.0007.200209T0000Z-200209T1800Z/ Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts-Day- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Herreid, Pollock, Eureka, Leola, Aberdeen, Richmond Lake Rec Area, Britton, Kidder, Sisseton, Webster, and Waubay 1028 AM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...From 6 PM this evening to noon CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Minnesota, the latest road conditions can be obtained at 511mn.org, or by calling 5 1 1. In South Dakota, the latest road conditions can be obtained by calling 5 1 1. && $$ SDZ033-035-090030- /O.EXT.KABR.WW.Y.0007.200209T0000Z-200209T1800Z/ Stanley-Hughes- Including the cities of Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Grey Goose, and Pierre 1028 AM CST Sat Feb 8 2020 /928 AM MST Sat Feb 8 2020/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Hughes and Stanley Counties. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ Mohr
5 follow-up statements
938 WWUS43 KABR 082105 AAA WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 305 PM CST Sat Feb 8 2020 SDZ009-010-016>023-034-036-037-090415- /O.CON.KABR.WS.W.0002.200209T0000Z-200209T1800Z/ Walworth-Edmunds-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin- Deuel-Sully-Hyde-Hand- Including the cities of Indian Creek Rec Area, Mobridge, Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, Bowdle, Deerfield Colony, Loyalton, Gettysburg, Hoven, Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Stephan, Highmore, Ames, and Miller 305 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches. Winds gusting as high as 35 mph causing areas of blowing snow. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...From 6 PM this evening to noon CST Sunday. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ SDZ003-015-090415- /O.CON.KABR.WS.W.0002.000000T0000Z-200209T1500Z/ Corson-Dewey- Including the cities of Indian Memorial Rec Area, Wakpala, Thunder Hawk, Laplant, Promise, Parade, and Ridgeview 205 PM MST Sat Feb 8 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 inches. Winds gusting as high as 30 mph causing areas of blowing snow. * WHERE...Corson and Dewey Counties. * WHEN...From 2 PM this afternoon to 8 AM MST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ MNZ039-046-SDZ004>008-011-090415- /O.CON.KABR.WW.Y.0007.200209T0000Z-200209T1800Z/ Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts-Day- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Herreid, Pollock, Eureka, Leola, Aberdeen, Richmond Lake Rec Area, Britton, Kidder, Sisseton, Webster, and Waubay 305 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches. Winds gusting as high as 35 mph causing areas of blowing snow. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...From 6 PM this evening to noon CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Minnesota, the latest road conditions can be obtained at 511mn.org, or by calling 5 1 1. In South Dakota, the latest road conditions can be obtained by calling 5 1 1. && $$ SDZ033-035-090415- /O.CON.KABR.WW.Y.0007.200209T0000Z-200209T1800Z/ Stanley-Hughes- Including the cities of Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Grey Goose, and Pierre 305 PM CST Sat Feb 8 2020 /205 PM MST Sat Feb 8 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. Winds gusting as high as 35 mph causing areas of blowing snow. * WHERE...Hughes and Stanley Counties. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday. * IMPACTS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ Mohr
620 WWUS43 KABR 090212 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 812 PM CST Sat Feb 8 2020 SDZ009-010-091015- /O.CAN.KABR.WS.W.0002.000000T0000Z-200209T1800Z/ /O.EXA.KABR.WW.Y.0007.000000T0000Z-200209T1800Z/ Walworth-Edmunds- Including the cities of Indian Creek Rec Area, Mobridge, Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, Bowdle, Deerfield Colony, and Loyalton 812 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Walworth and Edmunds Counties. * WHEN...Until noon CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ SDZ003-015-091015- /O.CAN.KABR.WS.W.0002.000000T0000Z-200209T1500Z/ /O.EXA.KABR.WW.Y.0007.000000T0000Z-200209T1800Z/ Corson-Dewey- Including the cities of Indian Memorial Rec Area, Wakpala, Thunder Hawk, Laplant, Promise, Parade, and Ridgeview 712 PM MST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Corson and Dewey Counties. * WHEN...Until 11 AM MST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ SDZ016>023-034-036-037-091015- /O.CON.KABR.WS.W.0002.000000T0000Z-200209T1800Z/ Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Sully-Hyde- Hand- Including the cities of Gettysburg, Hoven, Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Stephan, Highmore, Ames, and Miller 812 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations of 5 to 9 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...Until noon CST Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ MNZ039-046-SDZ004>008-011-091015- /O.CON.KABR.WW.Y.0007.000000T0000Z-200209T1800Z/ Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts-Day- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Herreid, Pollock, Eureka, Leola, Aberdeen, Richmond Lake Rec Area, Britton, Kidder, Sisseton, Webster, and Waubay 812 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...Until noon CST Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Minnesota, the latest road conditions can be obtained at 511mn.org, or by calling 5 1 1. In South Dakota, the latest road conditions can be obtained by calling 5 1 1. && $$ SDZ033-035-091015- /O.CON.KABR.WW.Y.0007.000000T0000Z-200209T1800Z/ Stanley-Hughes- Including the cities of Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Grey Goose, and Pierre 812 PM CST Sat Feb 8 2020 /712 PM MST Sat Feb 8 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Hughes and Stanley Counties. * WHEN...Until noon CST /11 AM MST/ Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ Parkin
517 WWUS43 KABR 090800 AAA WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 200 AM CST Sun Feb 9 2020 MNZ039-046-SDZ003>011-015-090900- /O.CAN.KABR.WW.Y.0007.000000T0000Z-200209T1800Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey- Including the cities of Wheaton, Browns Valley, Ortonville, Lagoona Beach, Graceville, Indian Memorial Rec Area, Wakpala, Thunder Hawk, Herreid, Pollock, Eureka, Leola, Aberdeen, Richmond Lake Rec Area, Britton, Kidder, Sisseton, Indian Creek Rec Area, Mobridge, Cravens Corner, Ipswich, Pembrook Colony, Plainview Colony, Bowdle, Deerfield Colony, Loyalton, Webster, Waubay, Laplant, Promise, Parade, and Ridgeview 200 AM CST Sun Feb 9 2020 /100 AM MST Sun Feb 9 2020/ ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow with up to an inch accumulation is still possible. $$ SDZ016>023-034-036-037-091600- /O.CON.KABR.WS.W.0002.000000T0000Z-200209T1800Z/ Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Sully-Hyde- Hand- Including the cities of Gettysburg, Hoven, Burkmere, Faulkton, Norbeck, Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Stephan, Highmore, Ames, and Miller 200 AM CST Sun Feb 9 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Heavy snow. Additional snow accumulations of up to 6 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...Until noon CST today. Snow will end from west to east by 9am CST. Breezy conditions will continue until noon across the east. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ SDZ033-035-091500- /O.EXT.KABR.WW.Y.0007.000000T0000Z-200209T1500Z/ Stanley-Hughes- Including the cities of Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Grey Goose, and Pierre 200 AM CST Sun Feb 9 2020 /100 AM MST Sun Feb 9 2020/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. * WHERE...Hughes and Stanley Counties. * WHEN...Until 9 AM CST /8 AM MST/ this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
210 WWUS43 KABR 091148 AAB WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 548 AM CST Sun Feb 9 2020 SDZ016-017-034-036-091300- /O.CAN.KABR.WS.W.0002.000000T0000Z-200209T1800Z/ Potter-Faulk-Sully-Hyde- Including the cities of Gettysburg, Hoven, Burkmere, Faulkton, Norbeck, Cow Creek Rec Area, Okobojo Creek Rec Area, Onida, Stephan, and Highmore 548 AM CST Sun Feb 9 2020 ...WINTER STORM WARNING IS CANCELLED... $$ SDZ033-035-091300- /O.CAN.KABR.WW.Y.0007.000000T0000Z-200209T1500Z/ Stanley-Hughes- Including the cities of Chantler Creek Recreation Area, Fort Pierre, Mission Ridge, Wendte, West Shore Rec Area, Grey Goose, and Pierre 548 AM CST Sun Feb 9 2020 /448 AM MST Sun Feb 9 2020/ ...WINTER WEATHER ADVISORY IS CANCELLED... $$ SDZ018>023-037-091800- /O.CON.KABR.WS.W.0002.000000T0000Z-200209T1800Z/ Spink-Clark-Codington-Grant-Hamlin-Deuel-Hand- Including the cities of Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Ames, and Miller 548 AM CST Sun Feb 9 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Heavy snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. * WHERE...Portions of central and northeast South Dakota. * WHEN...Until noon CST today. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$
259 WWUS43 KABR 091305 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 705 AM CST Sun Feb 9 2020 SDZ018>023-037-091415- /O.CAN.KABR.WS.W.0002.000000T0000Z-200209T1800Z/ Spink-Clark-Codington-Grant-Hamlin-Deuel-Hand- Including the cities of Redfield, Clark, Hillcrest Colony, Rauville, Sandy Shore State Park, Watertown, Milbank, Estelline, Castlewood, Stone Bridge, Lake Norden, Bryant, Hayti, Thomas, Clear Lake, Ames, and Miller 705 AM CST Sun Feb 9 2020 ...WINTER STORM WARNING IS CANCELLED... Snow has come to an end over the area this morning. Some patchy blowing snow is still possible until noon. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 5:35 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Feb 8, 5:35 AM CST, 4 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
535 AM CST Sat Feb 8 2020
.SHORT TERM...(Today through Sunday Afternoon)
Issued at 431 AM CST Sat Feb 8 2020
Low pressure will move across the southern part of the state later
today bringing some banded snow with it. A swath from the Eagle
Butte area to Clear Lake is set up to see the heaviest accumulations
at this time. However, if the band shifts at all, those 4 to 7 inch
amounts could easily slip farther west or north. With model
uncertainty and a slight move west on the latest 0z and 6z runs,
decided to let the current watch ride but also expand it a couple of
counties to the west. Portions of a few west river counties from
Corson to Stanley will see advisory amounts with some blowing snow
Sunday morning. Since snow will begin there a bit sooner, added a
Winter Weather Advisory starting at 21z. May need to extend that to
18z Sunday given the breezy winds mainly behind the precip.
The one other concern with this system is some drier air moving in
to south central SD in the DGZ. While the thinking is the precip
will likely shut off at that point, there could be periods of
freezing drizzle. Since the surrounding offices only had a mention
of ice farther south, increased the ProbIce values to at least 90 to
knock out the ice accumulations.
North to northwest winds immediately behind the low will gust as
high as 35 mph Sunday morning. Strongest winds appear to be across
south central SD and the southern edges of the forecast area to the
east. Areas of blowing snow may merit longer headline times due to
poor visibility in open areas.
.LONG TERM...(Sunday Evening through Friday)
Issued at 431 AM CST Sat Feb 8 2020
Northwest flow aloft will make for generally dry weather through the
long term, with only one minor potential exception on Wednesday and
Thursday. This is when weak energy and/or a shortwave propagates
across the area. A progressive pattern and limited moisture limits
snowfall accumulation potential, not to mention the potential for
any snow at all is fairly low at this point. Zonal flow aloft
appears possible thereafter, opening the door for a bit more
moisture.
As for temperatures, expect a string of relatively mild days to
start the work-week thanks to WAA in response to a couple weak
shortwaves/low pressure systems. There will be periods of breezy
conditions as well. Above average temperatures should result Monday
and Tuesday with near average temperatures for Wednesday... though
an arctic front looks to make its way through the forecast area
during the day Wednesday. This sets the stage for an arctic high and
a cold airmass to impact the area to end the work-week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 533 AM CST Sat Feb 8 2020
An area of low VFR/MVFR stratus with embedded flurries is slowly
moving east this morning. A brief period of VFR conditions is
expected behind it before low pressure moving through SD today
brings IFR conditions in snow and blowing snow this evening into
Sunday.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Storm Watch from this evening through Sunday morning for
SDZ016>020-022-023-034-036-037.
Winter Weather Advisory from 3 PM CST /2 PM MST/ this afternoon
to 6 AM CST /5 AM MST/ Sunday for SDZ003-015-033-035.
MN...None.
&&
SHORT TERM...Wise
LONG TERM...Lueck
AVIATION...WiseHazardous weather outlook, Feb 8, 3:08 AM CST, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 308 AM CST Sat Feb 8 2020 SDZ016>020-022-023-034-036-037-090915- Potter-Faulk-Spink-Clark-Codington-Hamlin-Deuel-Sully-Hyde-Hand- 308 AM CST Sat Feb 8 2020 This Hazardous Weather Outlook is for central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Moderate to heavy snow is expected tonight. 4 to 7 inches is possible in the corridor of heaviest snowfall along and south of Hwy 212. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Breezy conditions on Sunday will cause areas of blowing snow with reduced visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ003>011-015-021-033-035-045-048-051-090915- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Grant-Stanley-Hughes-Jones-Lyman-Buffalo- 308 AM CST Sat Feb 8 2020 /208 AM MST Sat Feb 8 2020/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Light to moderate snow will begin this afternoon across central SD and intensify tonight as it spreads east. 1 to 3 inches are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Breezy conditions on Sunday may cause patchy blowing snow with reduced visibilities in open areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:24 AM CST | Winter Weather Advisory | ABR | Brown, Campbell, Corson, Day, Dewey, Edmunds and 6 more | 26 hr |
Nearby
Winter Storm Warnings in South Dakota, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.